Remedies for Anti-biotic Induced Diarreah?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

need some zs
Regular Member


Date Joined Nov 2006
Total Posts : 143
   Posted 1/19/2010 7:45 PM (GMT -6)   
My 9-year old son is having a hard time with his antibiotics -- they are making him cramp and have diarreah. The doctor told him to take L-glutamine, but it's not helping. Any other suggestions? He has a long way to go (5 months) and I need to help him feel better!

georgiagirl
Veteran Member


Date Joined Oct 2007
Total Posts : 1172
   Posted 1/19/2010 8:08 PM (GMT -6)   
My doctor tells me to take flagyl if this happens to me, she says that abx. can cause C-DIF (sp?) short for some long word that I can't pronounce. It works for me. Maybe you could ask the doctor if he could try it.

jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10405
   Posted 1/19/2010 8:35 PM (GMT -6)   
Those of us with IBD always take big doses of probiotics for this. Give them at least two hours after and four hours before antibiotics. Culturelle is easy to find and appropriate for children.

JennInPA
Regular Member


Date Joined Sep 2009
Total Posts : 228
   Posted 1/19/2010 8:36 PM (GMT -6)   
Is your son on a probiotic? My baby is on a probiotic that is in powder form, so I just throw it in his cup and shake it up.

Also L-glutamine works best on an empty stomach, is this how he's taking it?

Is he taking the antibiotic with food? maybe something like a banana, or apples with peanut butter?

Ya know the Docs always say when the kids have diarrhea to do the B.R.A.T. diet.... Bananas rice apples toast.
“You must be the change you wish to see in the world.” -Gandhi

http://lymeactually.blogspot.com/


need some zs
Regular Member


Date Joined Nov 2006
Total Posts : 143
   Posted 1/20/2010 8:14 AM (GMT -6)   
Thanks for your responses. Yes, my son is on heavy doses of probiotics (Xymogen). He could be herxing since stomach issues were one of his Lyme symptoms that originally cleared up when he started treatment. I'll try giving the l-glutamine on an empty stomach and see if that helps.

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4399
   Posted 1/20/2010 6:49 PM (GMT -6)   
You might also try coconut fiber...it seems to slow things down for some with IBD...and coconut is a good source of medium chain triglycerides, which is an essential nutrient for the gut (and probably other parts of the body).
-Razzle
Chronic Lyme Disease, Chronic Bartonella (clinical dx only), Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication/Chemical Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, chronic Lymphopenia, etc.; G-Tube; Currently weaning off TPN.
Meds:  Pulmicort, IV Doxycycline, Heparin (to flush PICC line), Claritin, Singulair, Domperidone, Colloidal Silver (topically & nasally), probiotics, Liver support herbs, Ailanthus, digestive enzymes, homeopathy.

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 23, 2017 7:43 AM (GMT -6)
There are a total of 2,885,945 posts in 316,660 threads.
View Active Threads


Who's Online
This forum has 157762 registered members. Please welcome our newest member, Lupwarrior.
406 Guest(s), 12 Registered Member(s) are currently online.  Details
Erichardson234, JayMot, Dahlias, Jayhawk85, Serenity Now, ks1905, testuser1234, DebbieMH, three 5's and a jack, jdiane, straydog, JkorourkeRN for husband


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer